Results 1 to 4 of 4

Thread: HELP!!!! Need opinions ASAP!!!!

  1. #1
    Dg0622
    Guest

    Default HELP!!!! Need opinions ASAP!!!!

    Background:

    I went to the dermatologist in June 2015 for a bad eczema flare (eczema on my arms on and off whole life). While there, i was a bit dehydrated and had dry skin (no rash or redness) on cheeks and eye lids. The derm gave me a 40mg Kenalog steroid injection to treat the eczema, she also gave me a Rx cream called Promiseb (anti-fungal / anti - inflammatory) for my cheeks. Within the first application, my skin flared up out of control with red and rashy cheeks. I then went back to the derm and she gave me 7 days of oral Prednisone (steroids) and a 2.5% steroid ointment to use on my cheeks. After I used the steroid cream and Promiseb for several weeks on my cheeks, my skin was literally ruined with red rashy cheeks. Since then, I have not been able to get it to go away completely. All face washes and moisturizers make my cheeks worse.

    Symptoms on cheeks:

    - Not flakey or dry
    - Relatively itchy
    - Small bumps
    - Red splotchy rash

    Questions:

    Does anyone know what this could be based off the pictures?
    - Perorial Dermatitis?
    - Steroid Rosacea?
    - Seborrheic DermatitisIMG_0206.jpgIMG_0150-1.jpgPhoto on 8-11-15 at 2.35 PM.jpgimage.jpg

  2. #2
    Junior Member
    Join Date
    Nov 2015
    Posts
    16

    Default

    I've been in the same position you are now, I guess.
    Believe me when I tell you that I feel your pain.

    I never had anything, but after using differin or oily skin I was left with a eczema/irritation on my face that never went away.
    Then I was prescribed protopic, an immunomodulator that is basically a different form of steroid, and it also ruined my skin.
    Left my cheeks red, with bumps, super weird texture, more eczema, flushing, etc.
    Any moisturizer I used made things worse, even cold water.

    I think your doctor messed up with so much steroids
    You might search for steroid induced rosacea, seems to be your case.

    Its over a year and I tried a lot of things, even accutane.
    What I can tell you from my experience:
    dont you ever consider accutane. it made my skin A LOT worse, I even developed granulomatous rosacea (conirmed by biopsy) that is now under control.

    I tried several oral and topical creams.
    Sporanox pulse therapy, for the possibility of a majocchi granuloma. It wasnt my case and for sure it doesnt seems to be yours too.
    I took tetralysal and it got better, but after a few months for no use.

    I got my best results with doxycycline (still using it) and ivermectin.
    ivermectin because of this article
    http://archderm.jamanetwork.com/arti...icleid=1784334
    doxy because of this article
    http://jddonline.com/articles/dermat...961615P0628X/1

    Yeah, it gets to the point that no doctor knows what you have and you start researching yourself. I went to 6 dermatologists.

    So, to sums up what is working best for me:
    Ivermectin: 0,200 /body kg of ivermectin 2x, separated by two weeks.
    Doxycycline: started with 200mg/day then 100mg/day, still on it.
    Ivermectin is sold without prescription here in Brazil, costs about 7usd.
    Doxy I got the prescription from the dermatologist.
    Take these articles to another doctor and talk with him to see if you are ok to take it.


    My skin is a lot better today, but it is still not what is was.
    Yesterday I started 2x 250mg/day oral metronidazole with more ivermectin, this time ivermectin doses one week apart.
    Read this article:
    http://www.ijidonline.com/article/S1...abstract?cc=y=

    I would say for you to leave your skin alone for now in terms of topical products. Go to another doctor and seek orientation, talk about doxycycline and ivermectin.

    If you are still using topical steroids, dont stop it at once. You can't stop using topical steroids at once or your skin will "explode" in a rebound. Slowly reduce the amount and usage.

    I started using a moisturizer that didin't irritate my skin, I think that in fact is healing it. It is supposed to restore the skin natural barrier.
    CeraVe Facial Moisturizing Lotion PM
    http://www.amazon.com/Cerave-Facial-...eywords=cerave
    the best one until now (I tried several creams from vichy, avene, roc, etc)

    good luck

  3. #3
    Senior Member
    Join Date
    Sep 2013
    Posts
    1,517

    Default

    Another good and safe (do no harm) moisturizer is Neosporin Eczema Essentials Moisturizing Cream. That's what I use for my subtype 1 rosacea - started it in the spring after some other members here mentioned success with it (you can search for the threads on the forum). It really has helped repair my skin barrier. My skin retains moisture much better now - and looks more hydrated. It has colloidal oatmeal, which is very calming. I put it on generously at night. And thinly in the morning. It's in a 6 oz tube (NOT the smaller tube with hydrocortizone in it). It's kind of a creamy Vaseline, but not greasy. Just thought I'd mention it. I like Cerave PM, too. It has niacinamide - good for skin. I used to use it in the morning.

    I agree with rgr. Using so many different things on the face can keep the skin from calming. Find a gentle cleanser and a gentle moisturizer. Cleanse only at night. Just rinse your face with cool water in the mornings. Keep protected from the sun. Give your skin the space and time it needs to calm.

    Aren't skin problems fun?!

  4. #4
    Dg0622
    Guest

    Default

    Quote Originally Posted by rgr View Post
    I've been in the same position you are now, I guess.
    Believe me when I tell you that I feel your pain.

    I never had anything, but after using differin or oily skin I was left with a eczema/irritation on my face that never went away.
    Then I was prescribed protopic, an immunomodulator that is basically a different form of steroid, and it also ruined my skin.
    Left my cheeks red, with bumps, super weird texture, more eczema, flushing, etc.
    Any moisturizer I used made things worse, even cold water.

    I think your doctor messed up with so much steroids
    You might search for steroid induced rosacea, seems to be your case.

    Its over a year and I tried a lot of things, even accutane.
    What I can tell you from my experience:
    dont you ever consider accutane. it made my skin A LOT worse, I even developed granulomatous rosacea (conirmed by biopsy) that is now under control.

    I tried several oral and topical creams.
    Sporanox pulse therapy, for the possibility of a majocchi granuloma. It wasnt my case and for sure it doesnt seems to be yours too.
    I took tetralysal and it got better, but after a few months for no use.

    I got my best results with doxycycline (still using it) and ivermectin.
    ivermectin because of this article
    http://archderm.jamanetwork.com/arti...icleid=1784334
    doxy because of this article
    http://jddonline.com/articles/dermat...961615P0628X/1

    Yeah, it gets to the point that no doctor knows what you have and you start researching yourself. I went to 6 dermatologists.

    So, to sums up what is working best for me:
    Ivermectin: 0,200 /body kg of ivermectin 2x, separated by two weeks.
    Doxycycline: started with 200mg/day then 100mg/day, still on it.
    Ivermectin is sold without prescription here in Brazil, costs about 7usd.
    Doxy I got the prescription from the dermatologist.
    Take these articles to another doctor and talk with him to see if you are ok to take it.


    My skin is a lot better today, but it is still not what is was.
    Yesterday I started 2x 250mg/day oral metronidazole with more ivermectin, this time ivermectin doses one week apart.
    Read this article:
    http://www.ijidonline.com/article/S1...abstract?cc=y=

    I would say for you to leave your skin alone for now in terms of topical products. Go to another doctor and seek orientation, talk about doxycycline and ivermectin.

    If you are still using topical steroids, dont stop it at once. You can't stop using topical steroids at once or your skin will "explode" in a rebound. Slowly reduce the amount and usage.

    I started using a moisturizer that didin't irritate my skin, I think that in fact is healing it. It is supposed to restore the skin natural barrier.
    CeraVe Facial Moisturizing Lotion PM
    http://www.amazon.com/Cerave-Facial-...eywords=cerave
    the best one until now (I tried several creams from vichy, avene, roc, etc)

    good luck

    Thanks! i will research steroid rosacea

Similar Threads

  1. HELP!!!! Need opinions ASAP!!!!
    By Dg0622 in forum Newbie questions / Introduction
    Replies: 6
    Last Post: 23rd February 2016, 12:27 AM
  2. Need opinions
    By full in forum Newbie questions / Introduction
    Replies: 0
    Last Post: 9th February 2013, 09:17 PM
  3. virgin coconut oil? Need help ASAP
    By DennyB in forum Topical and oral products (non-prescription)
    Replies: 1
    Last Post: 28th May 2011, 03:24 PM
  4. Opinions please
    By MelleM in forum Photos
    Replies: 5
    Last Post: 22nd July 2010, 02:58 PM
  5. Need some opinions on this please
    By jimmy in forum Photos
    Replies: 30
    Last Post: 2nd June 2010, 02:33 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •